• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Contaceptives and Weight Gain??

Lindam

Silver Member
#3
Hi

don't think I am the best person to advise on coil as just had a bad experience with one.
I have had the injection and have found it hard to shift a final stone in weight - but could be down to age, having had children maybe?? Or is it just an excuse??
 

Mixxi

Full Member
S: 13st11.5lb C: 12st2lb BMI: 29.6 Loss: 1st9.5lb(12.14%)
#4
I used to take the pill about a year ago for nearly a year and I gained quite a bit of weight (I didn't weigh at that time so I don't know how much). I think I did because it made me REALLY hungry and I just ate and ate and ate whatever I wanted.
 
#5
I was on the pill! aside from slight headaches and fibro adenoma, I didn't notice any problems with weight gain or loss.
 

Charisma

Silver Member
#6
ive had the injection for bout 3 years but only put weight on over the last year so i dont think there connected!! plus never had any other problems on it
 

dehli

Silver Member
S: 13st9lb C: 12st3lb G: 10st0lb BMI: 29.3 Loss: 1st6lb(10.47%)
#7
I had a 6 month depo injection once and that's when my weight problems really started. It made me completely tired all the time, my head itched constantly and I couldn't stop eating. I'd definitely never recommend contraceptive implants.
 

KD

Gone fishing
#8
I remember when I went on the pill donkey's years ago, I noticed a small problem with the weight, but I've heard more concerns about depo causing much bigger weight gains, very quickly.

Obviously dehli hasn't had that problem, so it must effect people differently.
 

nina

Silver Member
S: 335lb C: 333lb G: 175lb BMI: 50.6 Loss: 2lb(0.6%)
#10
while I was on the pill for the shrinking of ovarian cysts, i gained 60 lbs in a year!
 
#11
I have tried evrything!

Depo made me feel awful, ad i actually fell pregnant on it and then miscarried.

I now have the implant, whichI love and causes me no problems at all!
 

cateka

Full Member
S: 8st7lb C: 7st7lb G: 7st3lb BMI: 17.5 Loss: 1st0lb(11.76%)
#12
I've been on the pill for two years now, and I haven't noticed any change. However, when reading the leaflet for it, I did notice that the active ingredients are those released naturally by the body during pregnancy - this is to stop you getting pregnant when already pregnant. Maybe this is what causes the apietite in some people?
 
S: 15st7lb C: 14st11lb G: 11st7lb Loss: 0st10lb(4.61%)
#13
I took the pill for 2 years, followed by 2 years on depo, and then back to the pill for the past 3 years(first was progesterone only as BMI too high for combined, then when I lost weight back to original combined pill). I have to say that my weight problems really started when I first went on depo (hence being unable to go back on the combined pill after) and I think that it is partly to blame, although I did start uni at around the same time and that was when the weight began piling on!!! Since coming off depo and getting back on the pill I have lost lots of weight and am continuing to lose. I don't believe the pill causes weight gain or hinders weight loss (or at least for me anyway), although maybe depo does. I felt very emotional on depo and not having periods made me feel liberated in some ways but I believe it affected my pyschology in a negative way.

Just my experiences xxx

PS I should add that I have been on 2 different types and 4 different brands of pill and have found none of them have been a problem with regards to weight.
 

totty

Personal Trainer
S: 14st0lb C: 10st13lb G: 11st0lb BMI: 24 Loss: 3st1lb(21.94%)
#14
I didnt gain weight whilst on the pill

BUT...when i had 1 pill injection....i put on just over 4 stone in a few months!! :eek:

struggled ever since really...but slowly it comes off :sigh:

i have the coil now...well i have for the past 5 years...i love it!!! and going back in feb to get 10yr one fitted!:D
 


Similar threads



Top